MAUDE Adverse Event Report: ARTHREX, INC. CURETTE, RING 3.4MM, CUTTING BOTH SIDE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. CURETTE, RING 3.4MM, CUTTING BOTH SIDE; MANUAL INSTR, GENERAL SURGICAL
Model Number CURETTE, RING 3.4MM, CUTTING BOTH SIDE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 7/5/2023, it was reported by a sales representative via sems that an ar-21020 curette had an issue.During the surgery, the surgeon was preparing the glenoid for a labral repair, and while using the curette, it broke when it made contact with the bone and snapped in half.The broken piece was retrieved from the joint, and the case was continued without the patient being affected.This occurred during use in a labral repair procedure with no patient harm.Additional information has been requested.On 7/18/2023, the sales representative stated the following information via phone: this event occurred during a labral repair procedure on (b)(6) 2023.After the broken piece had been retrieved, a new ar-21020 curette with an unknown lot number was used to complete the case successfully with no patient harm.There was no case delay or any adverse effect to the patient reported.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-21020, serial number (b)(6), was received for investigation.No functional test for this device with a broken shaft tip.The returned device was visually inspected, and it was noted that the shaft tip was broken off.The visual inspection also noted severe signs of wear on the device, as well as many scratches and discoloration throughout the body.The most likely cause for the reported failure is user error for applying excessive force during use, per dfu-0255 at revision 2.E.J.Cautions.2 to avoid damaging the instrument, do not impact or subject any instrument to blunt force.Inspection and maintenance.Ii.The metal shafts of bendable devices become stressed and may crack or fracture with continuous bending.This condition indicates the device¿s end of life and must be replaced or discarded.Inspection prior to use should include verifying the shaft is free of cracks or fractures.

Brand Name
CURETTE, RING 3.4MM, CUTTING BOTH SIDE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17450172
Report Number1220246-2023-07405
Device Sequence Number7383449
Product Code MDM
UDI-Device Identifier00888867026056
UDI-Public00888867026056
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCURETTE, RING 3.4MM, CUTTING BOTH SIDE
Device Catalogue NumberAR-21020
Device Lot Number14933982
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown